MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408645
Medical Device Problem Codes Poor Quality Image (1408); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed in the 80% stenosed lesion in the left anterior descending artery.The dragonfly catheter was connected normally and a second pullback was performed.However, the device did not display a normal image.The procedure was successfully completed with a new dragonfly catheter.There were no adverse patient effects and no clinically significant delay in the procedure.The return device analysis identified that there were multiple tears noted throughout the window tube at approximately 37mm proximal to the distal end.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis and additional testing were performed on the returned device.The imaging issue was unable to be confirmed due to the condition of the returned device (dried contrast within the sheath) which prevented functional testing.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling database for the reported lot was performed and revealed there is no indication of a lot level quality product issue.Based on the information provided and analysis of the returned device, the reported poor imaging results were due to operational context.It is likely that the observed optical fiber break caused the reported imaging issue.It could be that the patient¿s anatomical condition(s) or the use technique(s) employed by the user caused the observed optical fiber damage; however, this could not be confirmed.There were multiple tears throughout the window tube of the sheath, and at the site of bends/kinks.The tears would have occurred outside the patient and during post procedure handling/removal, as the device would not have been able to function as expected if the damage was present during use.The damage was determined to be unrelated to the reported imaging issue and observed optical fiber break and was due to post-use conditions/handling.It should be noted that there were five (5) successful pullbacks recorded on the returned device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18437398
Report Number2024168-2024-00072
Device Sequence Number20748488
Product Code DQO
UDI-Device Identifier00183739000647
UDI-Public00183739000647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Catalogue NumberC408645
Device Lot Number8465405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown